I'm a 32 year female, and mother of two children. I developed high BP during the delivery of my first daughter in 2002. It never really went down after that, and I was diagnosed with high BP and put on BP medication. My BP was running about 135-40/82-95 on the bottom when I was first started on medication. My family doctor put me on Atenolol 25 mg once a day (if I'm remembering right) then in 2002 to control the BP. He later switched me to Toprol XL because he felt my heartbeat was a little "tachy" and that the Toprol would work better for fast heartbeat. I had an EKG in 2008 at my family doctor to evaluate how my heart was doing, and he seen something on the EKG that concerned him, so he sent me to a local cardiology practice. He also felt I had tachycardia (which could be due to anxiety, but he wanted to make sure.)
The cardiologists agreed I had high BP & my heart rate was a little fast. But since becoming a pt. of the cardiology practice I've had three normal EKGs, normal bloodwork, and two normal Echo cardiagrams. They diagnosed me with high BP/tachycardia and that was it. I still take Toprol XL 50 mg/ once daily. I seen my cardiologist for a checkup this past July. He said since everything was normal so far, he just wanted to keep me on Toprol XL 50mg/ once daily. He also ordered a 24 hr holter monitor test. He said he'd call if the holter test was abnormal, but never called, so I'm assuming it was. This last week I've had sort of a fluttery feeling in my chest, and a sharp stabbing pain here and there on the left side of my heart. I've been burping a lot too, so I'm not sure if it's some sort of indigestion, anxiety or what. I've not had any shortness of breath, and the pain is very mild, nothing excrutiating. I made an appt. with my cardiologist for January 18th to evaluate the discomfort. I also do not like the Toprol XL as it makes me feel tired & a little faint. What could be causing the fluttery/ sharp pain sensations on & off in my chest?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.